Alert archive / Utah / Red Flag Warnings in 2019
Red Flag Warning 7, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this red flag warning at Jul 18, 2019, 3:39 AM MDT for 12 counties in Utah. It took effect at Jul 18, 2019, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 18, 2019, 3:39 AM MDT (09:39 UTC)
- In effect from
- Jul 18, 2019, 12:00 PM MDT
- Expired
- Jul 18, 2019, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Salt Lake City, UT
Counties Beaver County, UT, Garfield County, UT, Iron County, UT, Juab County, UT, Kane County, UT, Millard County, UT, Piute County, UT, San Juan County, UT, Sanpete County, UT, Sevier County, UT, Washington County, UT, Wayne County, UT
The radar
The Cedar City radar (KICX), 104 km from the middle of the area, began a volume at 09:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 9.7 hours before the alert went out and 274 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 3275 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
441 WWUS85 KSLC 180939 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 339 AM MDT Thu Jul 18 2019 UTZ492-493-495-498-182300- /O.NEW.KSLC.FW.W.0007.190718T1800Z-190719T0300Z/ Central Utah West Desert-Central Utah Mountains- Color Country West Desert-Grand Staircase- 339 AM MDT Thu Jul 18 2019 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 492...493...495 AND 498... The National Weather Service in Salt Lake City has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon today to 9 PM MDT this evening. * AFFECTED AREA...Fire Weather Zone 492 Central Utah West Desert...Fire Weather Zone 493 Central Utah Mountains...Fire Weather Zone 495 Color Country West Desert and Fire Weather Zone 498 Grand Staircase. * WINDS...Southwest 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...Falling to 5-10 percent this afternoon. * IMPACTS...Any fires that develop will have the potential for rapid growth. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
1 follow-up statement
095 WWUS85 KSLC 182045 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 245 PM MDT Thu Jul 18 2019 UTZ492-493-495-498-190300- /O.CON.KSLC.FW.W.0007.000000T0000Z-190719T0300Z/ Central Utah West Desert-Central Utah Mountains- Color Country West Desert-Grand Staircase- 245 PM MDT Thu Jul 18 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 492... 493...495 AND 498... * AFFECTED AREA...Fire Weather Zone 492 Central Utah West Desert...Fire Weather Zone 493 Central Utah Mountains...Fire Weather Zone 495 Color Country West Desert and Fire Weather Zone 498 Grand Staircase. * WINDS...Southwest 15 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 8 percent this afternoon. * IMPACTS...Any fires that develop will have the potential for rapid growth. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Jul 17, 8:25 PM MDT, 7 hours 14 minutes earlier.
Area forecast discussion, Jul 17, 8:25 PM MDT, 7 hours 14 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
825 PM MDT Wed Jul 17 2019
.SYNOPSIS...Dry and seasonally warm conditions will persist across
the state through the end of the week. High pressure aloft will
strengthen across the region beginning during the latter half of
the weekend. Hot temperatures and increasing moisture from the
south will spread across Utah to begin the new week.
&&
.DISCUSSION...The forecast area is under zonal flow aloft this
evening between high pressure centered over the south central
United States and a broad Pacific Northwest trough. Conditions are
becoming increasingly dry in this flow, which is bringing little
more than some high cloudiness to Utah and southwest Wyoming.
Temperatures today hovered near seasonal normals behind a weak
frontal boundary but will warm slightly tomorrow. Little change
in temperatures is anticipated between Thursday and Friday but the
trough is expected to bring another weak and mostly dry front
into northern and central Utah Friday night, bringing maxes back
near seasonal normals for Saturday.
Behind the trough, high pressure is expected to amplify and
rebuild for early next week. In southerly flow on the back side of
the ridge eventually expected to be centered over the Four
Corners, temperatures will warm noticeably through Monday.
However, global models continue to show moisture being drawn
northward into the forecast area, and the resultant increase in
cloud cover is expected to curb the warming trend by Tuesday. The
associated threat of convection is anticipated to increase through
day seven.
No updates expected to the forecast this evening.
&&
.AVIATION...The SLC terminal will see VFR conditions through the
night with some high clouds. Southeast winds should prevail during
the overnight hours.
&&
.FIRE WEATHER...A stable westerly flow aloft will maintain dry conditions,
limited cloud cover, seasonally warm temperatures and low humidity
through the end of the week. A weather disturbance moving east through
the northern Rockies Friday night will push a dry front south across
northern Utah Friday night through Saturday.
Following the aforementioned weather disturbance, high pressure aloft
over the southern rockies/desert Southwest will expand northward and
bring hot temperatures into interior west early next week. Moisture
pooled to the south will follow the high pressure north. This moisture
could spawn isolated showers/thunderstorms over the south Monday,
then across much of the remainder of the state Tuesday.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...Red Flag Warning until 9 PM MDT this evening for UTZ484-489-492-
495-497-498.
WY...None.
&&
PUBLIC/AVIATION...Traphagan
FIRE WEATHER...Conger
For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity
For frequently asked questions about the Area Forecast Discussion
visit...
http://weather.gov/saltlakecity/general/afd_faqs.phpNearby
Red Flag Warnings in Utah, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.